Tornado, Canyon
- When
- April 6, 1:50 PM MST to 1:55 PM MST
- Where
- Canyon County, Nampa
- Rating
- F0
- Path length
- 1 mi
- Path width
- 7 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.583, -116.567
A low pressure system with an assocciated cold front was moving through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A low pressure system with an assocciated cold front was moving through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Apr 6, 1:50 PM MST, 0 minutes earlier.
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 250 PM MDT SUN APR 6 2003 AN INTERESTING WEATHER DAY OVER THE FORECAST AREA WITH ACCUMULATING SNOW THIS MORNING AND NOW ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GRAUPAL. ALL OF THIS ACTIVITY BEING CAUSED BY A STRONG WAVE MOVING THROUGH THE AREA. THIS MORNINGS SNOW WAS IN A WARM ADVECTION PATTERN ALONG A WARM FRONT WHICH WAS SLICING THROUGH THE CENTRAL MOUNTAINS. NOW THE COLD FRONT IS KNOCKING ON THE DOORSTEP AND IS ORIENTED NORTH-SOUTH ALONG THE IDAHO OREGON BORDER. MEANWHILE, A VIGOROUS VORT MAX CLEARLY SEEN IN THE WATER WATER LOOPS APPEARS TO BE HEADED DIRECTLY FOR THE CWFA AT PRIME TIME. LOCAL CONVECTIVE APPLICATION PROGRAM INDICATES LIS IN THE ZERO TO - 1 RANGE WITH STEEPENING LAPSE RATES OF 9C PER OR GREATER. COLD POOL COMING DIRECTLY OVER THE AREA, SO WITH ALL OF THE PARAMETERS IN PLACE WILL OPT FOR ISOLD THUNDERSTORMS IN THE EVENING PACKAGE FOR POINTS EAST. FRONT MOVES THROUGH EARLY THIS EVENING AND CLEARS THE AREA BY MID EVENING THEN CLEARING SKIES AND COLDER TEMPS SEEN BY MONDAY MORNING. MONDAY WILL BE A TRANSITION DAY TO A RIDGE AND THUS WARMER TEMPS. WILL GO WITH 40S AND 50S MOST AREAS AS ABUNDANT SUNSHINE TAKES OVER. TUESDAY AND WEDNESDAY FEATURE WILL FEATURE SOME OF THE NICEST WEATHER WE HAVE SEEN SO FAR THIS SPRING WITH CONSIDERABLE SUNSHINE AND TEMPS IN THE 60S AND LOWER 70S. IN THE EXTENDED PERIOD THINGS INITIALLY STAY WARM AND DRY FOR THE MOST PART BUT ANOTHER FRONTAL BAND APPROACHES THE RIDGE AXIS LATE WEDNESDAY AND EVENTUALLY SHEARS APART INTO THE RIDGE. IT LOOKS LIKE THIS FEATURE WILL HAVE A SMALL IMPACT ON NORTHERN ZONES WHILE SOUTHERN ZONES REMAIN HIGH AND DRY. BY WEEKSS END HOWEVER THE RIDGE FLATTENS ENOUGH TO ALLOW A PUSH OF WESTERLYS IN AND THE START OF ANOTHER PHASE OF COOLER AND UNSETTLED WEATHER OVER NEXT WEEKEND. .BOI...NONE. G.SKARI
IDZ011>016-028>030-ORZ061>064-071300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Boise radar (KCBX), 29 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 tornado, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyThe tornado archive for Idaho, 2003Warnings in Idaho, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351278, 5351279.